MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN LUMBAR DRAINAGE CATHETER KIT II; CENTRAL NERVOUS SYSTEM FLUID SHUNT AND COMPONENTS

CODMAN & SHURTLEFF, INC. CODMAN LUMBAR DRAINAGE CATHETER KIT II; CENTRAL NERVOUS SYSTEM FLUID SHUNT AND COMPONENTS
Model Number 82-1707
Medical Device Problem Codes Material Fragmentation (1261); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while being withdrawn, a codman lumbar catheter kit broke with part of it remaining in the patient's spinal canal (verified by x-ray and mri).The remnant of the drain was left in place.No neurological or other symptoms were observed.Additional information received 27march2018: lumbar drain was inserted using standard technique during lumbar drain placement procedure.The insertion was without complications.Problem occurred with the withdrawal of the lumbar drain.It was being removed using standard technique, no excessive pulling forces were applied.Part of the drain remained in the spinal canal (verified by x-ray and mri).No neurological or other symptoms were observed.The remnant of the drain was left in place.No patient consequence by now.Event date: (b)(6) 2018.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information received 04june2018: 26march2018 the device will not be returned for evaluation.Second operation to remove remnant from patient.Codman made 3 attempts to obtain the obtain the device for evaluation.Natus completed their investigation on 31may2018.The investigation which was forwarded by codman on 04june2018 included the following: methods: review of device history records.Review of complaints history.Investigation methods/evaluation results: complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of manufacturing records found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category: undetermined : insufficient information.Failure code-codman : product analysis : device not returned.Root cause description complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of manufacturing records found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.No further corrective & preventative actions proposed? document rationale for no corrective action no corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.If the device and/or additional information is received the complaint may be reopened.

Brand Name
CODMAN LUMBAR DRAINAGE CATHETER KIT II
Common Device Name
CENTRAL NERVOUS SYSTEM FLUID SHUNT AND COMPONENTS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7451052
Report Number2023988-2018-00016
Device Sequence Number16407173
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-1707
Device Catalogue Number821707
Device Lot NumberHG6007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;